Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Baltimore/Washington

June 28, 2011Madison County, Orange County, Virginia

NWS Baltimore/Washington issued this special weather statement at Jun 28, 2011, 4:21 PM EDT for Madison County, Orange County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Jun 28, 2011, 4:45 PM EDT
In force
24 min
Issued by
NWS Baltimore/Washington

Counties Madison County, VA, Orange County, VA

The radar

The Sterling radar (KLWX), 98 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WWUS81 KLWX 282021
SPSLWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
421 PM EDT TUE JUN 28 2011

VAZ029-038>040-050-051-282045-
ORANGE VA-GREENE VA-MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-
421 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE...MADISON...
CULPEPER...PAGE AND RAPPAHANNOCK COUNTIES...

AT 421 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BIG MEADOWS TO HOOD TO BARBOURSVILLE...MOVING
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE MADISON AND ORANGE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3813 7800 3813 7806 3814 7808 3812 7821
      3818 7834 3837 7849 3860 7849 3866 7812
      3837 7806 3815 7793 3812 7796 3812 7798
TIME...MOT...LOC 2021Z 270DEG 11KT 3850 7842 3837 7839
          3817 7826

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:16 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 28, 3:16 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE RETURNS
FOR THE REST OF THE WEEK. ANOTHER COLD FRONT WILL APPROACH OVER
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
PORTIONS OF THE AREA CONTINUE TO DESTABILIZE W/ THE SRN TIER
COUNTIES AND LOCALES UP THE SPINE OF THE BLUE RIDGE BEING THE MOST
PRIMED AREAS IN THE NEAR TERM. THE MCV/MESOVORT THAT IS SLOWLY AND
GRADUALLY MOVING OFF THE SRN NJ COAST HAS LEFT MUCH OF THE AREA
FAIRLY STABLE IN ITS WAKE. BESIDES A WARM AND MOIST BOUNDARY
LAYER...SINKING MOTION HAS DRIED OUT AND STABILIZED THE MID LEVELS.
RECENTLY HOWEVER...THE CAP HAS BEGUN TO BREAK W/ SFC TEMPS REACHING
THE L90S ACROSS THE AREA.

ISOLATED SHOWERS WILL EVENTUALLY DEVELOP INTO CONVECTION AND
STRONGER UPDRAFTS...ESPECIALLY OVER THE SRN HALF OF THE REGION. A
BROKEN LINE OF STORMS ALREADY DEVELOPING ACROSS SRN WV/SWRN VA
PANHANDLE. THIS IS THE FIRST WAVE OF INITIATION AND IS ASSOCIATED W/
A LOCALIZED UPPER VORT MAX STRETCHING OVER THE SRN APLCNS. THE
SECOND WAVE IS THE COLD FRONT THAT IS STILL BACK ACROSS THE OHIO VLY
AND JUST NOW MOVING INTO WRN PA. THE FIRST WAVE OF INITIATION LOOKS
TO BE THE STRONGEST AND LOCAL MODELS ARE KEYING IN ON IT AS THE
FOCUS FOR SCATTERED STORMS /SOME POTENTIALLY SEVERE/ ACROSS THE NRN
VA PIEDMONT/SRN MD. MORE ISOLATED ACTIVITY COULD ALSO BUILD UP
ACROSS THE NRN SHENANDOAH VLY AND THE I-95 CORRIDOR FROM DC-BALT.

MODEST CAPE VALUES IN THE NORTH 1000-1500J/KG - BUT THE SRN HALF A
BIT MORE PALTRY W/ VALUES IN THE 2000-3000 J/KG RANGE AT THIS HR W/
LITTLE CHANGE OVER THE NEXT SEVERAL HRS. THE POTENTIAL FOR ANY
SUPERCELLULAR ACTIVITY WOULD BE OVER NERN MD WHICH IS RELATIVELY
CLOSER TO THE PARENT UPPER LOW AND HAS BETTER DIRECTIONAL SHEAR /AND
ANY BAY-BREEZE OR OTHER BOUNDARIES THAT MAY EXIST/. HAIL AND
ISOLATED DOWNBURSTS THE MAIN THREAT ACROSS THE REST OF THE AREA W/
ANY STRONG/SEVERE ACTIVITY THAT DEVELOPS.

THE SECOND WAVE /THE COLD FRONT/ WILL THEN MOVE IN LATER THIS
EVE...TOWARD AND AFTER SUNSET. THE FRONT WILL CLEAR THE AREA LATE
TONIGHT W/ MAINLY BATCHES OF HEAVY SHOWERS AND A FEW ISOLATED TSTMS.
THE FRONT WILL PUSH THE ACTIVITY SEWD AND AWAY FROM THE AREA INTO
THE EARLY MORNING HRS. WE WILL CLEAR OUT QUICKLY AS COOLER AND DRIER
AIR PUSHES IN BEHIND THE FRONT. THE COASTAL AREAS AND ALONG I-95
WILL REMAIN RELATIVELY WARM OVERNIGHT...ONLY DROPPING INTO THE
U60S/L70S. BUT THE WRN ZONES WILL SEE TEMPS DROP WELL INTO THE 50S
OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
DRY AND STABLE HIGH PRESSURE WILL BE WELL IN CONTROL OF THE AREA/S
WX TOMORROW. THE SFC HIGH WILL SINK SEWD BEHIND THE EXITING UPPER
TROUGH AND LINGER OVER THE AREA FOR THE NEXT COUPLE OF DAYS. EVEN W/
CLEAR SKIES...HIGHS WILL BE 5-10 DEGREES LOWER ACROSS THE AREA FROM
TODAY. DEWPOINTS WILL BE MORE THAN 10 DEGREES LOWER AS WELL...WHICH
WILL MAKE CONDITIONS THAT MUCH MORE COMFORTABLE /THOUGH BEING IN
MID-METEOROLOGICAL SUMMER - THE SUN ANGLE IS AT ITS HIGHEST FOR THIS
AREA...SO UV RADIATION WILL STILL BE HIGH REGARDLESS OF THE TEMP/.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE MID ATLANTIC FROM
THE NORTH WEDNESDAY NIGHT AND THURSDAY FOR DRY CONDITIONS. HIGH
PRESSURE AT THE SURFACE MOVES OFF THE MID ATLANTIC COAST FRIDAY INTO
SATURDAY WHILE THE UPPER RIDGE EXPANDS TO THE EAST. THIS WILL RESULT
IN WARMER TEMPERATURES FRIDAY AND ESPECIALLY SATURDAY UNDER THE
HIGHEST 500 MB HEIGHTS AND IN THE WAKE OF A WARM FRONTAL PASSAGE.
COMBINATION OF HEAT AND HUMIDITY WILL ALLOW FOR THE POTENTIAL OF 100
DEGREE HEAT INDEX VALUES ON SATURDAY.

COLD FRONT WILL APPROACH/MOVE THROUGH SATURDAY NIGHT INTO SUNDAY.
WILL HAVE TO FINE TUNE DETAILS OF TIMING. EITHER WAY...THERE WILL BE
THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WITH THE FRONT. SUNDAY
LOOKS TO BE ANOTHER HOT DAY...THEN MODELS SHOW THE RIDGE GETTING
SUPPRESSED SOUTH EARLY NEXT WEEK. WHERE THE BOUNDARY SETS UP WILL
HELP DETERMINE CHANCE OF THUNDERSTORMS EARLY NEXT WEEK. IF BOUNDARY
IS FAR ENOUGH SOUTH ON MONDAY...THEN IT MAY BE A DRY DAY BUT IF ITS
CLOSE ENOUGH THEN THAT COULD BE A FOCUS FOR CONVECTION.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MUCH OF THE AREA HAS FILLED IN WITH SCT/BKN CUMULUS WHICH EVENTUALLY
IS EXPECTED TO YIELD ISOLATED SHOWERS/TSTMS LATER THIS AFTN-EVE. THE
AREA WILL REMAIN STABLE FOR AT LEAST THE NEXT COUPLE OF HRS...THOUGH
NEAR-TERM MODELS ARE IN GOOD AGREEMENT THAT SRN SECTIONS OF THE CWA
/PARTICULARLY FROM KCHO TO THE I-95 CORRIDOR S OF DC/ WILL BE PRIMED
FOR TSTM DEVELOPMENT TOWARD LATE AFTN-EVE. CB GROUPS ARE THE MAIN
HIGHLIGHT CURRENT TAFS...W/ SOME POSSIBLE NEARBY SHOWERS/TSTMS FOR
THAT 22-02Z TIME FRAME.

A COLD FRONT WILL SLIDE THRU THE REGION LATE TONIGHT /AFT 00Z/ WHICH
WILL DRIVE ANY LINGER SHOWERS/TSTMS TO THE EAST. BEHIND THE
FRONT...CONDITIONS WILL QUICKLY DRY OUT AND SFC WINDS WILL STAY OUT
OF THE WNW WELL INTO THE DAYTIME HRS WED.

HIGH PRESSURE BUILDS IN THROUGH FRIDAY BEFORE MOVING OFFSHORE. WARM
FRONT MOVE NORTH OF THE AREA EARLY SATURDAY...WITH A COLD FRONT
MOVING THROUGH FROM THE WEST WITH A SLIGHT CHANCE OF THUNDERSTORMS
SATURDAY NIGHT INTO SUNDAY.

&&

.MARINE...
A 10KT NLY BREEZE DOWN THE MAIN CHANNEL OF THE BAY HAS DROPPED OFF A
BIT IN THE PAST FEW HRS W/ THE EXIT OF A LOCALIZED AREA OF LOW
PRESSURE. THIS FEATURE MOVED OVER THE NRN BAY DURING THE LATE
MORNING HRS...AND HAS SINCE DRIFTED OVER SRN NJ/CAPE MAY AREA. A
SEVERAL HR LULL WILL CONTINUE FOR THE WATERS...IN TERMS OF JUST
LIGHT WINDS AND NO PRECIP. LATER THIS AFTN AND THRU THE EVE
HRS...BATCHES OF SHOWER/TSTM ACTIVITY ARE EXPECTED TO DEVELOP ACROSS
THE LAND AREAS AND MOVE TOWARD THE BAY/TP. ADVERSE WX CONDITIONS
WILL BE LIMITED TO NEAR TSTM ENVIRONMENTS LATE THIS EVE.

A COLD FRONT WILL MOVE TOWARD THE WATERS LATE TONIGHT AND MOVE
ACROSS THE AREA INTO THE OVERNIGHT HRS. BEHIND THE FRONT...A 20-30KT
LOW LEVEL JET WILL DEVELOP AND MIX DOWN OVER THE BAY HEADING INTO
THE PREDAWN HRS WED. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT
MUCH OF THE BAY FOR A FEW HRS NEAR SUNRISE AND INTO LATE WED
MORNING. WNWLY FLOW WILL CONTINUE THRU THE DAYTIME BUT MAINLY IN
THE 10-15KT RANGE.

WITH HIGH PRESSURE IN CONTROL...WEAK GRADIENT WILL PRECLUDE ANY
SCA WIND HEADLINES ACROSS THE WATERS AND LEAD TO DRY CONDITIONS
THROUGH THE END OF THE WEEK. COLD FRONT THIS WEEKEND WILL BRING A
SLIGHT CHANCE OF THUNDERSTORMS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO NOON EDT WEDNESDAY FOR
     ANZ531>534-537-539>543.

&&

SYNOPSIS...GMS/BPP
NEAR TERM...GMS
SHORT TERM...GMS
LONG TERM...BPP
AVIATION...GMS/BPP
MARINE...GMS/BPP
Hazardous weather outlook, Jun 28, 3:17 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT TUE JUN 28 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
317 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR MUCH OF THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER INLET FOR THE MORNING HOURS
ON WEDNESDAY.

THE COMBINATION OF HEAT AND HUMIDITY MAY PRODUCE HEAT INDICES
NEAR 100 DEGREES DURING THE AFTERNOONS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST FORECASTS IN THE EVENT THAT
LIMITED ACTIVATION BECOMES NECESSARY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
317 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF DAMAGING WIND
GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COMBINATION OF HEAT AND HUMIDITY MAY PRODUCE HEAT INDICES
NEAR 100 DEGREES DURING THE AFTERNOONS THIS WEEKEND FOR LOCATIONS
EAST OF THE BLUE RIDGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST FORECASTS IN THE EVENT THAT
LIMITED ACTIVATION BECOMES NECESSARY.

In the hours before

Special weather statement, Jun 28, 3:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT TUE JUN 28 2011

VAZ026-027-029-281945-
PAGE VA-SHENANDOAH VA-ROCKINGHAM VA-
315 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORM TO AFFECT PAGE...SHENANDOAH AND ROCKINGHAM
COUNTIES...

AT 315 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF FORESTVILLE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE MOUNT JACKSON.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BRIEF HEAVY DOWNPOURS...WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL
CAN ALSO BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3880 7848 3859 7846 3862 7878 3871 7880
TIME...MOT...LOC 1915Z 268DEG 14KT 3868 7871

JRK
Special weather statement, Jun 28, 3:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT TUE JUN 28 2011

MDZ016-VAZ052-055-281945-
STAFFORD VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-CHARLES MD-
321 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORM TO AFFECT STAFFORD...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND CHARLES COUNTIES...

AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AQUIA...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE AQUIA CREEK...TRIANGLE AND DUMFRIES.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BRIEF HEAVY DOWNPOURS AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3840 7708 3838 7718 3839 7726 3849 7728
      3856 7725 3845 7732 3839 7730 3840 7740
      3854 7746 3859 7724 3858 7725 3856 7724
      3861 7719 3862 7712 3841 7707
TIME...MOT...LOC 1921Z 261DEG 9KT 3847 7737

JRK
Special weather statement, Jun 28, 3:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT TUE JUN 28 2011

VAZ025-036-037-282015-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
328 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS TO AFFECT NELSON...ALBEMARLE AND AUGUSTA
COUNTIES...

AT 327 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTH OF CRIMORA TO 2 MILES SOUTH OF
ROSELAND...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE SHIPMAN...CROZET AND SCHUYLER.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WIND GUSTS OF 40 TO 50 MPH AND DIME TO PENNY-SIZED HAIL CAN BE
EXPECTED WITH THE STRONGEST STORMS.

&&

LAT...LON 3762 7895 3764 7895 3769 7899 3771 7906
      3774 7908 3821 7890 3816 7840 3775 7851
      3775 7863 3768 7866 3769 7869 3763 7873
      3764 7882 3761 7881 3759 7883
TIME...MOT...LOC 1927Z 283DEG 5KT 3810 7882 3771 7897

JRK
Special weather statement, Jun 28, 3:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 PM EDT TUE JUN 28 2011

VAZ037>039-050-282020-
ORANGE VA-GREENE VA-MADISON VA-ALBEMARLE VA-
353 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE...MADISON AND
ALBEMARLE COUNTIES...

AT 352 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STONY POINT...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE EHEART...NEWTOWN...BARBOURSVILLE...
SOMERSET...OLD SOMERSET...GORDONSVILLE AND MONTPELIER STATION.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY DOWNPOURS...PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF
40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3806 7839 3818 7846 3834 7817 3813 7804
      3813 7806 3814 7808 3812 7821 3808 7824
TIME...MOT...LOC 1952Z 247DEG 15KT 3814 7837

JRK
Special weather statement, Jun 28, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
421 PM EDT TUE JUN 28 2011

VAZ029-038>040-050-051-282045-
ORANGE VA-GREENE VA-MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-
421 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE...MADISON...
CULPEPER...PAGE AND RAPPAHANNOCK COUNTIES...

AT 421 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BIG MEADOWS TO HOOD TO BARBOURSVILLE...MOVING
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE MADISON AND ORANGE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3813 7800 3813 7806 3814 7808 3812 7821
      3818 7834 3837 7849 3860 7849 3866 7812
      3837 7806 3815 7793 3812 7796 3812 7798
TIME...MOT...LOC 2021Z 270DEG 11KT 3850 7842 3837 7839
          3817 7826

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:03 AM EDTSpecial Weather StatementLWXHighland42 min
Jun 28, 10:48 AM EDTSmall Craft AdvisoryLWX23 hr
Jun 28, 3:15 PM EDTSpecial Weather StatementLWXPage30 min
Jun 28, 3:21 PM EDTSpecial Weather StatementLWXStafford24 min
Jun 28, 3:24 PM EDTSpecial Marine WarningLWX30 min
Jun 28, 3:28 PM EDTSpecial Weather StatementLWXAlbemarle, Nelson, City of Charlottesville, City of Waynesboro47 min
Jun 28, 3:53 PM EDTSpecial Weather StatementLWXOrange27 min
Jun 28, 4:27 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Greene, Madison, Orange33 min
Jun 28, 4:30 PM EDTSpecial Weather StatementLWXFauquier15 min
Jun 28, 4:47 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Rappahannock28 min
Jun 28, 4:56 PM EDTSpecial Weather StatementLWXCulpeper, Madison, Orange49 min
Jun 28, 4:57 PM EDTSpecial Weather StatementLWXNelson33 min
Jun 28, 5:12 PM EDTSpecial Weather StatementLWXCulpeper33 min
Jun 28, 5:35 PM EDTSpecial Weather StatementLWXPrince William10 min
Jun 28, 5:45 PM EDTSpecial Marine WarningLWX100 min
Jun 28, 5:45 PM EDTSpecial Weather StatementLWXPrince William30 min
Jun 28, 5:54 PM EDTSpecial Weather StatementLWXNelson21 min
Jun 28, 6:05 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford25 min
Jun 28, 6:34 PM EDTSpecial Weather StatementLWXLoudoun26 min
Jun 28, 6:34 PM EDTSevere Thunderstorm WarningLWXKing George, Prince William, Stafford26 min
Jun 28, 6:50 PM EDTSpecial Weather StatementLWXLoudoun30 min
Jun 28, 7:47 PM EDTSpecial Weather StatementLWX28 min
Jun 28, 7:51 PM EDTSpecial Marine WarningLWX114 min
Jun 28, 6:21 PM EDTSpecial Weather StatementLWXPrince George's24 min
Jun 28, 6:41 PM EDTSpecial Weather StatementLWXAnne Arundel34 min
Jun 28, 7:21 PM EDTSpecial Weather StatementLWXMontgomery24 min
Jun 28, 2:45 AM EDTSpecial Weather StatementLWXHardy45 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.